×

Existence of solutions for semilinear elliptic equations with indefinite linear part. (English) Zbl 0766.35009

The equations of the type \((-\Delta+V-\lambda)u=W(x)| u|^{p-2} u\), \((-\Delta+V-\lambda)u=f(u)\), where \(V\in L(\mathbb{R}^ N)\), \(\lambda\not\in\sigma(-\Delta+V)\) are considered. It is supposed that \(W(x)\in L^ \infty(\mathbb{R}^ n)\), \(W(x)\to0\) as \(| x|\to+\infty\), \(f(u)\) is an odd strictly increasing continuous function, which has superlinear but subcritical bounds. Introducing energy functionals and using dual variational methods some existence results are proved. An interesting point is the using of variational analysis of functionals on the Orlicz space \(L_ G\).
Reviewer: S.Tersian (Russe)

MSC:

35J20 Variational methods for second-order elliptic equations
35J60 Nonlinear elliptic equations
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Alama, S., An Eigenvalue Problem and the Color of Crystals, (Thesis (1988), New York Univ: New York Univ New York) · Zbl 1271.35066
[2] Alama, S.; Deift, P.; Hempel, R., Eigenvalue branches of the Schrödinger operator \(H- λW\) in a gap of \(σ(H)\), Comm. Math. Phys., 121, 291-321 (1989) · Zbl 0676.47032
[4] Berestycki, H.; Lions, P. L., Nonlinear scalar field equations, I, II, Arch. Rational Mech. Anal., 82, 313-375 (1983) · Zbl 0533.35029
[5] Brezis, H.; Coron, J.-M; Nirenberg, L., Free vibrations for a nonlinear wave equation and a theorem of P. Rabinowitz, Comm. Pure Appl. Math., 33, 667-689 (1980) · Zbl 0484.35057
[6] Deift, P.; Hempel, R., On the existence of eigenvalues of the Schrödinger operator \(H\)—λW in a gap of \(σ(H)\), Comm. Math. Phys., 103, 461-490 (1986) · Zbl 0594.34022
[7] Ekeland, I., Periodic solutions of Hamiltonian equations and a theorem of P. Rabinowitz, J. Differential Equations, 34, 523-534 (1979) · Zbl 0446.70019
[8] Hempel, R., A Left-indefinite Generalized Eigenvalue Problem for Schrödinger Operators, München Habilitationsschrift (1987) · Zbl 0754.35026
[9] Hempel, R., On the asymptotic distribution of the eigenvalue branches of the Schrödinger operator \(H\) ± λW in a spectral gap of H, J. Reine Angew. Math., 399, 38-59 (1990) · Zbl 0681.35066
[10] Hempel, R.; Voigt, J., The spectrum of a Schrödinger operator in \(L^p(R^{N\) · Zbl 0593.35033
[11] Krasnosel’skii, M.; Rutickii, Y., Convex functions and Orlicz spaces (1961), Noordhoff: Noordhoff Groningen · Zbl 0095.09103
[13] Lions, P. L., The concentration compactness principle in the calculus of variations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1, 223-283 (1984) · Zbl 0704.49004
[14] Rabinowitz, P., Minimax methods in critical point theory with applications to differential equations, (CBMS Regional Conf. Ser. in Math., Vol. 65 (1986), Conference Board Math. Sci: Conference Board Math. Sci Washington, D.C) · Zbl 0609.58002
[15] Reed, M.; Simon, B., Methods of Modern Mathematical Physics. IV. Analysis of Operators (1978), Academic Press: Academic Press New York · Zbl 0401.47001
[17] Simon, B., Schrödinger semigroups, Bull. Amer. Math. Soc. (N.S.), 7, 447-526 (1982) · Zbl 0524.35002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.